MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE

ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Model Number 8404
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Airway Obstruction (1699)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A theoretical investigation was performed, no samples were available for investigation.Additional information was retrieved from the patient: the brush was used for 2 months, despite the recommendation to only use the same brush for 1 month.The patient did not suffer any harm.The patient had not bent the brush in the wire part.Discussion: the brush head of the provox brush consists of nylon filaments as bristles, twisted metal wire (diameter: 0.65mm, stainless steel) that is injection molded inside a polypropylene (pp) plastic shaft or handle, and a pp-plastic tip on top of the brush head.The average force needed to pull the brush head out of the brush handle is 193n for provox brush (ref 7204).The brush head will not snap unless excessive force or repeated bending break it off.According to the ifu it should never be bent in the wire, only the brush shaft should be bent.Clean the brush according to instructions in the ifu, use drinking water.Do not use a worn brush.Recommended time of usage is 1 month.Always inspect the brush before each use.Conclusion: product error cannot be concluded, sample could not be returned for investigation.The user has not followed given instructions in the ifu regarding intended use (brush was used for longer than recommended).The brush head has disconnected from the shaft before.It is assessed that the cause is user error.Inform the user to read and follow the ifu, only use the brush for what it is intended, not to bend the brush head and inspect the brush before each use.Cause code will be probable user error since brush was used for longer than the recommended usage time.The manufacturer will be informed.The product risk assessment adresses the risk presented in the reported event.Corrective action/preventive action: vigilance trend data do not show any unacceptable trends.No corrective action/preventive action is considered necessary at this stage of the investigation.
 
Event or Problem Description
The user stated in an e-mail to customer service that the tip of the provox brush broke while brushing the voice prosthesis and the tip was left inside the trachea.It had happened 2 times in the past.The patient did not require any medical intervention since the brush tip could be retrieved by the patient at both events.The patient suffered no injuries from the events, but felt a bit nervous when it occurred.Description of the product: the provox brush is a device helping to clean provox voice prostheses or fenestration holes in larytube or can be used for application of flourosilicone oil or anti-candida medication into provox voice prostheses.The distal end of the brush can help to place provox plug and provox vega plug into the voice prosthesis.The brush is intended for single patient re-use and is intended for both home and clinical use by patient or clinician.Maximal use 30 days.Intended use: provox brush is a single patient use device intended for cleaning provox voice prostheses, for insertion of provox plug and provox vega plug, for applying lubricant and anti-candida agents and for cleaning of fenestration holes on provox larytubes.The product is intended for use by the patient.

Brand Name
PROVOX BRUSH
Common Device Name
AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
hörby, 24235
SW  24235
Manufacturer (Section G)
ATOS MEDICAL AB
kraftgatan 8
hörby, 24235
SW   24235
Manufacturer Contact
sofia thomasson
kraftgatan 8
horby, SE-24-235
SW   SE-24235
MDR Report Key19481760
Report Number8032044-2024-00004
Device Sequence Number8109666
Product Code LRC
UDI-Device Identifier07331791015588
UDI-Public07331791015588
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8404
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown